MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD MISSION DISPOSABLE CORE BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. BARD MISSION DISPOSABLE CORE BIOPSY INSTRUMENT
Model Number 1610MS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history record could not be performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during an ultrasound-guided breast biopsy through normal density tissue, mission body allegedly broken while doing the surgery.There was another device used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: the physical device was not returned for evaluation.Two of photos were reviewed.Two photos show the outer retainer get detached from the device and the needle appeared bloody, no other specific anomalies noted.Therefore, based on the photo review, the reported break can be confirmed.A definitive root cause for the break could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during an ultrasound-guided breast biopsy through normal density tissue, the mission body allegedly broken while doing the surgery.The procedure was completed using another device.There was no reported patient injury.

Brand Name
BARD MISSION DISPOSABLE CORE BIOPSY INSTRUMENT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11019136
Report Number2020394-2020-20854
Device Sequence Number3822822
Product Code KNW
UDI-Device Identifier00801741096969
UDI-Public(01)00801741096969
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number1610MS
Device Catalogue Number1610MS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer12/28/2020
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;